Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 265, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 18, 2006, 4:45 AM CDT for Kinney County, Uvalde County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2006, 4:45 AM CDT (09:45 UTC)
- Expired
- Jun 18, 2006, 5:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 40 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2579 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 180946 SVREWX TXC271-463-181045- /O.NEW.KEWX.SV.W.0265.060618T0945Z-060618T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 445 AM CDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... UVALDE KINNEY * UNTIL 545 AM CDT * AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF MONTELL...OR ABOUT 15 MILES SOUTHWEST OF LEAKEY...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2959 9981 2966 10000 2934 10017 2926 9993 $$
2 follow-up statements
000 WWUS54 KEWX 181006 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 504 AM CDT SUN JUN 18 2006 TXC271-463-181045- /O.CON.KEWX.SV.W.0265.000000T0000Z-060618T1045Z/ UVALDE TX-KINNEY TX- 504 AM CDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR KINNEY AND UVALDE COUNTIES... AT 459 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTELL...OR ABOUT 22 MILES NORTHWEST OF UVALDE...MOVING SOUTHWEST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 90 AT THE UVALDE KINNEY COUNTY LINE AT 520 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2959 9981 2966 10000 2916 10029 2910 10011 $$
000 WWUS54 KEWX 181025 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 AM CDT SUN JUN 18 2006 TXC271-463-181045- /O.CON.KEWX.SV.W.0265.000000T0000Z-060618T1045Z/ UVALDE TX-KINNEY TX- 524 AM CDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR KINNEY AND UVALDE COUNTIES... AT 514 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF MONTELL...OR ABOUT 19 MILES NORTHWEST OF UVALDE...MOVING SOUTHWEST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 10 MILES WEST OF DABNEY AT 540 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2959 9981 2966 10000 2916 10029 2910 10011 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:45 AM CDT, 0 minutes earlier.
Area forecast discussion, Jun 18, 4:45 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 445 AM CDT SUN JUN 18 2006 .DISCUSSION... MCS IS MOVING THOUGH MUCH OF THE FORECAST AREA AS WAS WELL FORECAST BY YESTERDAYS MODEL RUNS. IN THE WAKE THIS SYSTEM, THE GFS IS HAVING DIFFICULTY ON WHAT TO DO WITH THE MODIFIED ATMOSPHERE. HAVE OPTED FOR THE MORE STABLE AND DRY ETA MODEL FOR THE NEXT FEW DAYS. UPPER RIDG AXIS WILL TILT EASTWARD TO SUPPRESS THIS MORNINGS MCV FEATURE SOUTHWARD INTO THE GULF. THE GFS STILL HOLDS THIS ENERGY OVER CENTRAL TEXAS, BUT SATELLITE TRENDS FAVOR THE ETA. MODELS HAVE BEEN MIGRATING TOWARD THIS PATTERN FOR THE PAST COUPLE DAYS WITH THE ETA, CANADIAN, AND NOGAPS SHOWING GOOD AGREEMENT THROUGH THE NEXT 4 DAYS OR SO. EXPECT THE REMNANT SHEAR AXIS TO HANG UP OVER THE GULF AND DRIFT WSW ACROSS DEEP SOUTH TX TOWARD MEXICO DURING THE WEEK. EXPECT A SLIGHT CHANCE OF MAINLY DIURNAL RAINS OVER SOUTHERN COUNTIES THROUGH THE MIDDLE OF THE WEEK AND TEMPS TO BE 1-4 DEGREES WARMER THAN THE GFS GUIDANCE MONDAY THRU WEDNESDAY. BY NEXT WEEKEND, MODELS FALL INTO POOR AGREEMENT WITH THE NOGAPS AND CANADIAN CALLING FOR CONTINUED RIDGE STRENGTHENING AND THE ECMWF CALLING FOR UPPER RIDGE WEAKENING FROM THE NORTH AND EAST. WILL SETTLE FOR THE GFS SOLUTION WHICH IS A COMPROMISE, AND OFFER GHOST 10 POPS FOR NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 91 74 97 74 / 30 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 91 72 96 71 / 30 10 10 10 DEL RIO INTL AIRPORT 101 78 101 76 / 10 - - 10 SAN ANTONIO INTL AIRPORT 94 75 95 73 / 20 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/06
Hazardous weather outlook, Jun 17, 2:55 PM CDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 255 PM CDT SAT JUN 17 2006 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 255 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL MOVE THROUGH SOUTH CENTRAL TEXAS DURING THE OVERNIGHT AND EARLY MORNING HOURS. SOME STORMS COULD BECOME SEVERE AND LOCALLY HEAVY RAINFALL IS POSSIBLE EAST OF A ROCKSPRINGS TO HONDO TO CAMPBELLTON LINE. DUE TO HEAVY RAINS LATE LAST NIGHT AND THIS MORNING...RUNOFF WILL BECOME MORE RAPID AND MAY LEAD TO SOME FLOODING ACROSS THE HILL COUNTRY TO THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE ARE CHANCES OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:06 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 39 min |
| Jun 18, 5:44 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.